Hail, Rogers
- When
- May 19, 12:46 PM CST
- Where
- Rogers County, 2 mi NE of Oologah
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 36.471, -95.675
Severe thunderstorms developed over central Oklahoma along and ahead of a dry line during the afternoon of the 19th, as an upper level disturbance approached the Southern Plains. These thunderstorms moved northeast off the dry line and across portions of eastern Oklahoma during the mid afternoon and evening hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Severe thunderstorms developed over central Oklahoma along and ahead of a dry line during the afternoon of the 19th, as an upper level disturbance approached the Southern Plains. These thunderstorms moved northeast off the dry line and across portions of eastern Oklahoma during the mid afternoon and evening hours. The atmosphere east of the dry line across eastern Oklahoma became very unstable during the afternoon and evening, and this instability combined with strong deep-layer and low-level wind shear, resulted in the development of a few supercell thunderstorms and a severe squall line. Multiple tornadoes, large hail slightly larger than golf ball size, and damaging wind gusts occurred with these thunderstorms across eastern Oklahoma. Locally heavy rainfall also produced some localized flash flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 19, 12:01 PM CST, 45 minutes earlier. Its key messages:
Area Forecast Discussion
National Weather Service Tulsa OK
101 PM CDT Mon May 19 2025
...New AVIATION...
.KEY MESSAGES...
Issued at 248 AM CDT Sun May 17 2025
- Highest confidence in widespread severe weather remains
from today into tonight.
- Cooler and drier weather for the middle of next week.
- Increasing thunderstorm chances late in the work week.
&&
.UPDATE...
Issued at 1050 AM CDT Mon May 19 2025
A few thunderstorms developed earlier this morning along a
northeast-to-southwest distinctive boundary that extended from
Nowata County to Creek/Okfuskee Counties in combination with warm
air advection taking place. Storms really failed to become
mature, likely due to weak forcing and a modest capping inversion
that has been in place. Since then, additional thunderstorms have
recently developed along/near the Red River in southern OK, which
actually might be the start of the active weather day for the
region.
As for the remainder of the day, widespread severe weather
remains on track for the entire forecast area (see previous
discussion below). Latest model guidance suggests whatever
capping inversion that is in place this morning will quickly erode
in the next hour or so. Latest water vapor imagery from GOES-19
shows an evident mid/upper level jet streak moving northeastward
over west TX. This jet streak is expected to help initiate
surface-based thunderstorms as it shifts north of the Red River
early this afternoon. Consensus in hi-res model data has widely
scattered to numerous thunderstorms developing across much of the
forecast area sometime between 12-2pm. These storms are expected
to quickly go strong to severe given ample low-level moisture,
instability, lift, and shear that will be in place. All severe
hazards will be possible, especially with discrete or semi-
discrete storms, including very large hail (2+ inches), damaging
wind gusts (75+ mph), and tornadoes (a few may be strong) through
the afternoon. A second round of severe thunderstorms is expected
to develop along a dryline that is currently in place across far
western OK. This dryline will gradually mix eastward through the
daytime today, possibly reaching as far east as the I-35 corridor
by the end of the short-term period. Storms that develop ahead of
the dryline will eventually move into eastern OK early this
evening.
Additionally, on top of the severe threat today, heavy rainfall
is anticipated to fall, especially under with mature
thunderstorms, and especially those that cluster and train.
Updated data indicate the highest flood threat today will occur
across far eastern OK and northwest AR mid-late afternoon and into
this evening. Thus, the Flood Watch has expanded to include
Haskell, Le Flore, and Sequoyah Counties in OK and Sebastian
County in AR. The QPF and Flood Watch will be reevaluated early
this afternoon and a further expansion may be needed.
Mejia
&&
.SHORT TERM...
(Today & Tonight)
Issued at 248 AM CDT Mon May 19 2025
Widespread severe weather looks likely today across much of
eastern Oklahoma and northwest Arkansas. Several rounds of thunderstorms
are expected to impact the region starting as early as this
morning and last into the overnight hours tonight. a few scattered
thunderstorms will become possible by mid morning within a zone of
warm advection across northeast Oklahoma. While mostly elevated in
nature, these storms will pose a severe risk, primarily hail and
wind, as they shift eastward through the morning. The next round
of storms is forecast in the afternoon, with possibly high impact
hazards with any storms in this time frame. A relatively strong
mid level jet max is expected to round the base of the trough and
spread over the Southern Plains by midday today. In response a
surface cyclone is progged to deepen over north central Oklahoma
with dry line extending south near the I-35 corridor. A minimally
capped warm sector is expected to evolve during the morning hours
owing to rich boundary layer moisture and diurnal heating. Thus,
numerous thunderstorms are expected to fire along and east of the
dryline as early as in the noon-1PM timeframe near I-35 and
quickly move northeast into eastern Oklahoma by early afternoon.
An environment consisting of large instability and strong deep
layer shear will support all severe hazards, with potentially very
large hail and tornadoes (possibly strong) with any discrete or
semi discrete storms through the afternoon hours. One failure mode
could be that there are too many storms and interactions owing to
the weak cap, limiting the overall high end severe potential.
Still, all hazards will be in play with all storm modes today with
the environmental parameters in place, some remain weather aware
at all times today.
Another round of storms is expected to develop during the evening
and overnight hours along the advancing dryline/cold front. These
storms will continue to pose a severe threat, depending on the
recovery behind the afternoon storms. This activity is expected to
be more linear in nature, with damaging winds a primary threat
along with tornadic potential along the leading edge as low level
shear intensifies during the evening hours. Additionally, heavy
rainfall and flash flooding will begin to become a threat heading
into the nighttime hours as multiple rounds of storms affect the
same areas. High moisture content noted by near record daily PWAT
values will lead to very high rain rates of 2-3 in/hr within the
convective cores. Some locations across NW AR and far NE OK have
already seen a swath of 2-5 inches of estimated rainfall in the
previous 24 hours and the ground is highly saturated. Therefore
have decided to issue a Flood Watch for these areas, with an
additional 2-4+ inches of rain possible by Tuesday morning.
Extension of the watch could be needed depending on morning
trends.
Bowlan
&&
.LONG TERM...
(Tuesday through Sunday)
Issued at 248 AM CDT Mon May 19 2025
Any remaining storms should quickly exit the area early Tuesday
as the front and upper trough push through the region. Clearing
skies and cooler and drier air will filter into the area in the
wake of the exiting system. A pleasant late Spring days are in
store through the middle part of the week as surface high pressure
settles over the region. Lows in the 40s will be probable across
the northern part of the forecast area, with highs generally in
the 70s for most locations with some lower 80s near the Red River.
The surface ridge axis will shift east by Friday, allowing a
return of more southerly surface flow and slowly increasing
moisture as a warm front tries to develop and lift through the
Southern Plains. Several disturbances within the modest west to
northwest flow aloft are progged to move through the region over
the Memorial Day Holiday. Therefore, daily thunderstorm chances
return to the forecast through the latter half of the forecast
period. At this time, widespread severe weather does not look
likely, but several rounds of thunderstorms could lead to the
potential for locally heavy rainfall, along with some isolated
severe potential. Temperatures look to remain in check through the
period, near or below seasonal averages across the area.
Bowlan
&&
.AVIATION...
(18Z TAFS)
Issued at 101 PM CDT Mon May 19 2025
MVFR cigs continue to overspread most of the region early this
afternoon. There may be a few hours of VFR at a few TAF sites in
the next couple of hours, but confidence on coverage and timing
isn't too high at this time. Thunderstorms are currently flaring
up across the forecast area scattered to numerous storms will
prevail through this evening and possibly through the overnight
period. A mixture of VFR and MVFR should prevail, with periodic
IFR and LIFR possible in storms and heavy rainfall. Storms are
expected to shift east of all TAF sites after midnight, with MVFR
cigs lingering behind the precipitation through at least mid-
morning Tuesday. Ceilings should gradually lift and break apart by
late morning.
Mejia
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 83 62 78 54 / 80 60 0 0
FSM 84 68 80 56 / 90 80 10 0
MLC 82 63 79 56 / 80 80 0 0
BVO 82 57 76 49 / 80 70 0 0
FYV 81 62 76 52 / 90 90 10 0
BYV 81 63 76 54 / 80 90 10 0
MKO 83 63 77 53 / 80 80 0 0
MIO 81 60 74 51 / 90 90 10 0
F10 83 60 80 54 / 80 60 0 0
HHW 83 67 79 56 / 90 70 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Tuesday morning for OKZ057-058-062-063-068-
069-072-074-076.
AR...Flood Watch through Tuesday morning for ARZ001-002-010-011-019-
020-029.
&&
SHORT TERM...04
LONG TERM....04
AVIATION...67Hazardous Weather Outlook
National Weather Service Tulsa OK
116 PM CDT Mon May 19 2025
ARZ001-002-010-011-019-020-029-OKZ049-053>076-201030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
116 PM CDT Mon May 19 2025
...WIDESPREAD SEVERE WEATHER IMPACTS EXPECTED THROUGH TONIGHT...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Rest of Today and Tonight.
TORNADO.
RISK...Elevated.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
SEVERE THUNDERSTORM.
RISK...Critical.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
HEAVY RAIN AND FLASH FLOOD.
RISK...Elevated.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
SIGNIFICANT WINDS.
RISK...Limited.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
DISCUSSION...
Widespread severe weather is expected through tonight as multiple
rounds of thunderstorms impact the region. Large instability and
shear will support supercells capable of all severe hazards,
including potentially high impact severe hazards such as very
large hail, damaging wind gusts, and numerous tornadoes.
Additionally, rich moisture content will lead to heavy rainfall
and flash flood potential as several rounds of thunderstorms
impact the same locations through tonight. Some areas have seen
recent rainfall of 2-5 inches already over the last two days with
additional heavy rainfall causing localized flash flooding
concerns across the region.
The final round of storms should begin to push through eastern
Oklahoma and into western Arkansas toward the end of the period as
a cold front moves through the region from northwest to
southeast.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY...High Wind Potential.
WEDNESDAY...No Hazards.
THURSDAY...Thunderstorm Potential.
FRIDAY THROUGH SUNDAY...Thunderstorm Potential
...Heavy Rain Potential.
EXTENDED DISCUSSION...
Low to medium thunderstorm chances, including a limited risk of
severe weather, are reintroduced late this week after a couple of
days of dry weather. More rounds of thunderstorms could also again
lead to heavy rainfall and flooding concerns for some locations.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
Emergency management and response agencies should be ready to
respond to impacts from severe weather through tonight.
weather.gov/tulsa contains additional information.Special Weather Statement National Weather Service Tulsa OK 814 AM CDT Mon May 19 2025 OKZ056-057-191330- Craig OK-Nowata OK- 814 AM CDT Mon May 19 2025 ...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL CRAIG AND EASTERN NOWATA COUNTIES THROUGH 830 AM CDT... At 814 AM CDT, Doppler radar indicated a strong thunderstorm near Nowata, moving northeast at 40 mph. HAZARD...Penny size hail. SOURCE...Radar indicated. IMPACT...Minor hail damage to vegetation is possible. Locations in or near the path include... Delaware... Nowata... Centralia... PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 3667 9560 3673 9570 3698 9548 3683 9528 TIME...MOT...LOC 1314Z 225DEG 35KT 3673 9562 MAX HAIL SIZE...0.75 IN MAX WIND GUST...<30 MPH Mejia
Special Weather Statement
National Weather Service Tulsa OK
1240 PM CDT Mon May 19 2025
OKZ049-073>075-191830-
Haskell OK-Pittsburg OK-Latimer OK-Pushmataha OK-
1240 PM CDT Mon May 19 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN PUSHMATAHA...
SOUTHERN HASKELL...LATIMER AND SOUTHEASTERN PITTSBURG COUNTIES
THROUGH 130 PM CDT...
At 1240 PM CDT, Doppler radar indicated a strong thunderstorm 8 miles
north of Stanley, moving northeast at 60 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations in or near the path include...
Red Oak... Gowen...
Sardis... Damon...
Higgins... Panola...
Tuskahoma... Yanush...
Clayton... Robbers Cave State Park...
Kinta... Wilburton...
Stanley... Lequire...
Lewisville... Quinton...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 700 PM CDT for southeastern
Oklahoma.
&&
LAT...LON 3454 9558 3464 9565 3514 9535 3513 9493
3503 9493 3451 9536
TIME...MOT...LOC 1740Z 221DEG 51KT 3466 9550
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
69Special Weather Statement
National Weather Service Tulsa OK
123 PM CDT Mon May 19 2025
OKZ055-060-061-067-191900-
Tulsa OK-Rogers OK-Washington OK-Wagoner OK-
123 PM CDT Mon May 19 2025
...A STRONG THUNDERSTORM WILL IMPACT WESTERN ROGERS...SOUTHERN
WASHINGTON...NORTHWESTERN WAGONER AND TULSA COUNTIES THROUGH 200 PM
CDT...
At 123 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
northwest of Broken Arrow, moving northeast at 50 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Broken Arrow... Collinsville...
Verdigris... Jenks Riverside Airport...
Sperry... Tulsa...
Claremore... Skiatook...
Turley... Tulsa International Airport...
Ramona... Vera...
Talala... Oologah...
Jenks... Catoosa...
Bixby... Owasso...
Glenpool... Coweta...
This includes Interstate 44 between mile markers 219 and 248.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 700 PM CDT for northeastern
Oklahoma.
&&
LAT...LON 3660 9548 3591 9576 3599 9603 3616 9601
3617 9600 3623 9600 3660 9596
TIME...MOT...LOC 1823Z 209DEG 42KT 3606 9583
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
69The Tulsa radar (KINX), 34 km away, was scanning. The volume nearest the first event began at 18:45 UTC.
60 hail, 17 thunderstorm wind, 15 tornado, 5 flash flood. Local standard time, as filed.
Ping pong ball size hail damaged homes and vehicles.
Half dollar size hail damaged homes and vehicles.
Strong thunderstorm wind snapped numerous large tree limbs in and around Sapulpa.
Golf ball size hail damaged homes, businesses, and vehicles.
Golf ball size hail damaged homes, businesses, and vehicles.
Hail larger than golf ball size damaged homes, businesses, and vehicles.
Half dollar size hail damaged homes and vehicles.
Half dollar size hail damaged homes and vehicles.
Half dollar size hail damaged homes and vehicles.
Ping pong ball size hail damaged homes and vehicles.
Half dollar size hail damaged homes and vehicles.
Ping pong ball size hail damaged homes and vehicles.
Half dollar size hail damaged homes and vehicles.
Strong thunderstorm wind blew down a tree and snapped numerous large tree limbs.
Golf ball size hail damaged homes and vehicles.
Golf ball size hail damaged homes and vehicles.
Ping pong ball size hail damaged homes and vehicles.
Golf ball size hail damaged homes and vehicles.
The ASOS at the Tulsa International Airport measured 64 mph thunderstorm wind gusts.
Quarter size hail was observed at the National Weather Service Office at E 11th Street and Highway 169.
Ping pong ball size hail damaged homes and vehicles.
Ping pong ball size hail damaged homes and vehicles.
Half dollar size hail damaged homes and vehicles.
Half dollar size hail damaged homes and vehicles.
Strong thunderstorm wind snapped large tree limbs.
Ping pong ball size hail damaged homes and vehicles.
Ping pong ball size hail damaged homes and vehicles.
The Oklahoma Mesonet station near Skiatook measured 67 mph thunderstorm wind gusts.
The Oklahoma Mesonet station near Talala measured 66 mph thunderstorm wind gusts.
Strong thunderstorm wind snapped numerous large tree limbs.
The Oklahoma Mesonet station near Copan measured 62 mph thunderstorm wind gusts.
Strong thunderstorm wind blew down trees in South Coffeyville.
This tornado developed east of Highway 10, near Scraper, and moved east. It snapped and uprooted numerous trees and destroyed an outbuilding west of the Illinois River. It crossed the Illinois River near the E 732 Road, continuing to snap and uproot trees until it dissipated north of the E 728 Road and west of the N 593 Road. Based on this damage, maximum estimated wind in the tornado was 100 to 105 mph.
This tornado developed approximately 3 miles southwest of the town of Pittsburg near Staples Road. The tornado intensified as it approached Pittsburg Lake. EF-1 to EF-2 damage was done to homes and trees just north of Pittsburg Lake on Indian Trail Road. One person was injured in the most badly damaged home. The tornado continued to grow as it passed just southeast of Pittsburg, where it did EF-1 and EF-2 damage to two homes. The tornado reached its maximum width of 1.7 miles near Blanco. Several homes just south and southwest of Blanco received significant roof damage, and a number of power poles were broken as well. Winds were estimated from 95 mph to 115 mph in these areas. The tornado turned onto a more east-northeast course leaving the immediate Blanco area. During this turn, the most intense winds stayed just south of Blanco proper. The highest rated damage was to trees 2.4 miles east of Blanco, where many trees were stripped of some bark and most branches. This occurred in a forested area where nearly all trees were downed. A rating of EF-3 was assigned to this area, with the wind speeds estimated near 140 mph. The tornado slowly weakened from this point and dissipated 9 miles east-northeast of Blanco.
Thunderstorm wind gusts were estimated to 60 mph in Mazie.
This is the first segment of a two segment tornado. The tornado developed just southwest of Hartshorne Lake, and moved east-northeast, uprooting numerous trees and damaging outbuildings. It crossed into Latimer County just south of Highway 1. Based on this damage, maximum estimated wind in this segment of the tornado was 90 to 100 mph.
This is the second segment of a two segment tornado. The tornado moved into Latimer County just south of Highway 1, and moved northeast across Highway 1, the 156th Road, and along the 136th Road, before turning more east and dissipating north of the 130th Road and east of Holson Road. In Latimer County, the tornado uprooted numerous trees, damaged or destroyed outbuildings, damaged homes, and snapped power poles. Based on this damage, maximum estimated wind in this segment of the tornado was 90 to 100 mph.
This is the first segment of a two segment tornado. The tornado developed near the intersection of the N 4390 Road and the E 1035 Road, and moved east-northeast destroying outbuildings, snapping or uprooting trees, and blowing over a center pivot irrigation system before crossing the Arkansas River, and moving into Sequoyah County. It produced a tornadic debris signature from the KSRX WSR-88D. Based on this damage, maximum estimated wind in this segment of the tornado was 95 to 105 mph.
This is the second segment of a two segment tornado. The tornado moved into Sequoyah County west of Gore, and continued to move east-northeast across the north side of Gore. It uprooted trees, snapped large tree limbs, and damaged outbuildings until it dissipated north of the E 1000 Road and east of the S 4469 Road. It produced a tornadic debris signature from the KSRX WSR-88D. Based on this damage, maximum estimated wind in this segment of the tornado was 90 to 100 mph.
The Oklahoma Mesonet station near Webbers Falls measured 63 mph thunderstorm wind gusts.
This tornado developed southwest of Storrie Lake, and moved northeast, uprooting trees. A resident observed the brief tornado. Based on this damage, maximum estimated wind in the tornado was 85 to 90 mph.
The Oklahoma Mesonet station near Wilburton measured 58 mph thunderstorm wind gusts.
This is the first segment of a two segment tornado. The tornado developed south of the 920 Road, where numerous trees were snapped and uprooted, a couple homes were damaged, an outbuilding was destroyed, and power poles were snapped. The tornado moved northeast snapping and uprooting numerous trees and snapping large tree limbs as it moved through rugged terrain into Adair County. It produced a tornadic debris signature from the KSRX WSR-88D. Based on this damage, maximum estimated wind in this segment of the tornado was 105 to 110 mph.
Strong thunderstorm wind blew down multiple large trees and power lines.
Half dollar size hail damaged homes and vehicles.
This is the first segment of a two segment tornado. The tornado developed over Lake Tenkiller southwest of Cherokee Landing State Park, and moved northeast. It snapped and uprooted numerous trees at the park, then crossed Highway 82 and Highway 100, where trees were uprooted. The tornado snapped and uprooted numerous trees when it crossed the S Welling Road and the S 600 Road. Trees continued to be uprooted as it crossed the S 610 Road, and then continued into Adair County. Based on this damage, maximum estimated wind in this segment of the tornado was 100 to 110 mph.
A trained storm spotter measured thunderstorm wind gusts to 64 mph on Highway 60 in Burbank.
The Oklahoma Mesonet station near Cookson measured 64 mph thunderstorm wind gusts.
A trained storm spotter measured thunderstorm wind gusts to 82 mph.
This is the second segment of a two segment tornado. The tornado moved into southwestern Adair County near Beaver Mountain, and moved northeast snapping and uprooting numerous trees and snapping large tree limbs as it moved through rugged terrain. It dissipated east of the N 4660 Road, south of the Stilwell City Lake. It produced a tornadic debris signature from the KSRX WSR-88D. Based on this damage, maximum estimated wind in this segment of the tornado was 100 to 110 mph.
This is the second segment of a two segment tornado. The tornado moved east-northeast into Adair County south of the E 830 Road, uprooting trees as it crossed the 4610 Road. The tornado dissipated after crossing the 834 Road, where trees were uprooted. Based on this damage, maximum estimated wind in this segment of the tornado was 95 to 105 mph.
This is the first segment of a two segment tornado. The tornado developed just west of Stilwell City Lake. It moved east-northeast toward Blanch, and then northeast across the west and north sides of Stilwell. The tornado moved across Fairfield and then turned east-northeast before crossing into Washington County, Arkansas. Many trees were uprooted and some were snapped by this tornado, homes were damaged, outbuildings were destroyed, and power poles were blown down. A tornadic debris signature was noted from the KSRX WSR-88D. Based on this damage, maximum estimated wind in this segment of the tornado was 95 to 105 mph.
This is the first segment of a two segment tornado. The tornado developed over inaccessible terrain west of Snake Mountain, just west of state line, where a tornadic debris signature was indicated by the KSRX WSR-88D. Since the damage that produced the radar debris signature was inaccessible, this segment of the tornado was rated EF-unknown.
This tornado developed near Calhoun and moved northeast across Calhoun Road and Roy Monks Road, where trees were uprooted and large tree limbs were snapped. The tornado uprooted numerous trees and snapped numerous tree limbs as it crossed Latham Road, Highway 59, and Waterfield Street. The tornado continued to move northeast and likely dissipated west of County Road 1240. The survey team attempted to access areas east of Highway 59 where the tornado likely tracked, but all available roads into those areas were severely flooded by the Poteau River, thus the path east of Waterfield Street is estimated based on the continuation of a tornadic debris signature and tight velocity couplet from the KSRX WSR-88D. Based on this damage, maximum estimated wind in the tornado was 95 to 105 mph.
This is the first segment of a two segment tornado. The tornado developed south of Williams Road and west of Green Road, where a few trees were uprooted and large tree limbs were snapped. It moved northeast and crossed Poker Bend Road, where a tree was blown down and large tree limbs were snapped. The tornado continued northeast across Highway 112, then turned more east as it crossed into Arkansas west of Bonanza. The tornado was weak between Highway 112 and the Sebastian County line. Based on this damage, maximum estimated wind in this segment of the tornado was 95 to 105 mph.
Locally heavy rain caused flooding between Sehorn Street and Albert Smith Lane, and also in the Lazy Daisy RV Park.
The intersection of Pennsylvania Avenue and 12th Street was flooded, and flood water nearly reached nearby buildings.
Portions of several roads were flooded northwest of Schulter near Burgess Creek.
Highway 270 was closed between Highway 2 and Highway 271 due to flooding.
Highway 82 was closed between Bengal Road and Highway 270 due to flooding.
The Oklahoma Mesonet station near Hugo measured 58 to 65 mph thunderstorm wind gusts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2025Every state in 2025This day in weather historyThe tornado archive for Oklahoma, 2025Warnings in Oklahoma, May 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1262462, 1267485, 1263024, 1263088, 1263030, 1263031, 1263035, 1263037, 1263084, 1263270, 1263049, 1263050, 1263053, 1263067, 1263078, 1263081, 1263083, 1263085, 1263086, 1263112, 1263087, 1263091, 1263099, 1263187, 1263094, 1263097, 1263109, 1263110, 1263269, 1263111, 1263118, 1263178, 1263179, 1263185, 1263117, 1263119, 1263193, 1263184, 1263123, 1263120, and more.